Alert archive / West Virginia / Flash Flood Warnings in 2013
Flash Flood Warning 31, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Jul 12, 2013, 6:39 PM EDT for 5 counties in West Virginia. It was in force for 3 hr. 7 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 12, 2013, 6:39 PM EDT (22:39 UTC)
- Expired
- Jul 12, 2013, 9:45 PM EDT
- In force
- 3 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
Counties Boone County, WV, Jackson County, WV, Kanawha County, WV, Putnam County, WV, Roane County, WV
The radar
The Charleston,WV radar (KRLX), 7 km from the middle of the area, began a volume at 22:41 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:16 PM EDT | FLASH FLOOD | 3 Ssw South Charleston, WV | HIGH WATER AT 1600 SUGAR CREEK RD |
| Jul 12, 7:19 PM EDT | FLASH FLOOD | 3 Ssw South Charleston, WV | WATER RESCUE ON FLORIDA ST. |
| Jul 12, 7:20 PM EDT | FLOOD | Charleston, WV | 1 TO 2FT OF WATER COVERING SERVICE DR IN NORTH CHARLESTON |
| Jul 12, 7:28 PM EDT | FLASH FLOOD | 3 Ssw South Charleston, WV | WATER RESCUE AT 266 GARRISON AVE |
| Jul 12, 7:54 PM EDT | FLASH FLOOD | 3 Ssw Sissonville, WV | WATER RESCUE AT 184 KANAWHA NEAR TWO MILE RD. |
| Jul 12, 8:15 PM EDT | FLASH FLOOD | South Charleston, WV | 2 FEET OF WATER OVER THE ROAD AT KANAWHA ST. FOREST DRIVE AND AVONDALE. |
| Jul 12, 8:22 PM EDT | HEAVY RAIN 1.25 | 1 E Alum Creek, WV | 1.25INCH OF RAINFAL IN APPROX 35MIN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 5 storm reports to this flash flood warning; the first came 37 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 12:00Z, 10.7 hours before the alert went out and 214 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 893 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 41 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
554
WGUS51 KRLX 122239
FFWRLX
WVC005-035-039-079-087-130145-
/O.NEW.KRLX.FF.W.0031.130712T2239Z-130713T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
639 PM EDT FRI JUL 12 2013
THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A
* FLASH FLOOD WARNING FOR...
NORTH CENTRAL BOONE COUNTY IN WEST VIRGINIA...
EXTREME SOUTHEASTERN JACKSON COUNTY IN WEST VIRGINIA...
WESTERN KANAWHA COUNTY IN WEST VIRGINIA...
THIS INCLUDES THE CITIES OF...NITRO...CHARLESTON...
EAST CENTRAL PUTNAM COUNTY IN WEST VIRGINIA...
SOUTHWESTERN ROANE COUNTY IN WEST VIRGINIA...
* UNTIL 945 PM EDT
* AT 631 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
VERY HEAVY RAIN FROM A LINE OF THUNDERSTORMS OVER THE WARNED AREA.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO LIBERTY.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. JUST ONE FOOT OF FLOWING
WATER IS POWERFUL ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN
ENCOUNTERING FLOODED ROADS MAKE THE SMART CHOICE...TURN
AROUND...DONT DROWN.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3826 8181 3831 8181 3832 8183 3832 8184
3838 8188 3845 8181 3861 8177 3860 8145
3848 8139 3808 8171
$$
082 follow-up statements
212
WGUS71 KRLX 130004
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
804 PM EDT FRI JUL 12 2013
WVC005-035-039-079-087-130145-
/O.CON.KRLX.FF.W.0031.000000T0000Z-130713T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-KANAWHA WV-JACKSON WV-BOONE WV-ROANE WV-
804 PM EDT FRI JUL 12 2013
...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 945 PM EDT FOR
SOUTHWESTERN ROANE...NORTH CENTRAL BOONE...EXTREME SOUTHEASTERN
JACKSON...WESTERN KANAWHA AND EAST CENTRAL PUTNAM COUNTIES IN WEST
VIRGINIA...
AT 755 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN OVER THE WARNED
AREA. WATER RESCUES HAVE BEEN REPORTED AT 184 KANAWHA NEAR TWO MID
ROAD...AT 266 GARRISON AVENUE...AND AT FLORIDA STREET. HIGH WATER
HAS BEEN REPORTED AT 1600 SUGAR CREEK ROAD.
LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
SISSONVILLE...PINCH...NITRO...INSTITUTE...ELKVIEW AND CROSS LANES
PRECAUTIONARY/PREPAREDNESS ACTIONS...
BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLOODING. IF FLASH FLOODING IS OBSERVED ACT QUICKLY. MOVE
UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY IN AREAS
SUBJECT TO FLOODING WHEN WATER BEGINS RISING.
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
&&
LAT...LON 3826 8181 3831 8181 3832 8183 3832 8184
3838 8188 3845 8181 3861 8177 3860 8145
3848 8139 3808 8171
$$
08465
WGUS71 KRLX 130123
FFSRLX
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
923 PM EDT FRI JUL 12 2013
WVC005-035-039-079-087-130131-
/O.CAN.KRLX.FF.W.0031.000000T0000Z-130713T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
PUTNAM WV-KANAWHA WV-JACKSON WV-BOONE WV-ROANE WV-
923 PM EDT FRI JUL 12 2013
...THE FLASH FLOOD WARNING HAS BEEN CANCELLED FOR SOUTHWESTERN
ROANE...NORTH CENTRAL BOONE...EXTREME SOUTHEASTERN JACKSON...WESTERN
KANAWHA AND EAST CENTRAL PUTNAM COUNTIES IN WEST VIRGINIA...
HEAVY RAIN HAS MOVED OUT OF THE AREA. HIGH WATER IS ALSO
RECEDING...AND NO LONGER POSES A FLASH FLOOD THREAT. AS A
RESULT...THE FLASH FLOOD WARNING HAS BEEN CANCELLED.
TURN AROUND DON'T DROWN. DO NOT DRIVE YOUR CAR ON FLOODED ROADWAYS.
PLEASE REPORT HIGH WATER TO THE NATIONAL WEATHER SERVICE BY CALLING
TOLL FREE...800-401-9535...WHEN YOU CAN DO SO SAFELY.
YOU MAY ALSO REPORT HIGH WATER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3826 8181 3831 8181 3832 8183 3832 8184
3838 8188 3845 8181 3861 8177 3860 8145
3848 8139 3808 8171
$$
50What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Jul 12, 3:49 PM EDT, 2 hours 50 minutes earlier.
Area forecast discussion, Jul 12, 3:49 PM EDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
349 PM EDT FRI JUL 12 2013
.SYNOPSIS...
UPPER LOW BRINGS THUNDERSTORMS TO THE CWA TODAY AND TONIGHT...DRIFTS
WESTWARD OVER THE WEEKEND...PULLING DEEPER MOISTURE INTO THE AREA.
SOME MOISTURE REMAINS AS A HIGH AND WARM TEMPS SET UP FOR NEXT
WEEK.
&&
.NEAR TERM /THROUGH SATURDAY/...
UPPER LOW OVER THE AREA TODAY AND TONIGHT...WITH A MOIST NE TO EAST
FLOW ACROSS THE CWA. CONVECTION FORMED OVER THE CENTRAL MOUNTAINS
THIS MORNING IN THE EASTERLY FLOW...AND HAS BEEN ONGOING FOR MUCH OF
THE DAY. POPS WILL GRADUALLY INCREASE IN COVERAGE AS THE DAY
PROGRESSES...AND AFTERNOON PEAK HEATING GETS INTO FULL SWING.
MAINTAINED HIGH CHANCE TO LIKELY POPS ACROSS THE NORTH...WITH CHANCE
TO SLIGHT CHANCE OF POPS ACROSS THE SOUTH AND WEST. AT THIS POINT
STILL NOT OVERLY CONCERNED ABOUT WATER ISSUES. 12Z RNK SOUNDING
INDICATED PW VALUES AT 1.08 INCHES...AND SO FAR PRECIPITATION FROM
ANY ACTIVITY HAS BEEN GENERALLY LIGHT.
BULK OF CONVECTIVE ACTIVITY WILL TAPER OFF ACROSS THE AREA TONIGHT
WITH THE LOSS OF HEATING...BUT WILL CONTINUE TO MAINTAIN A SLIGHT
CHANCE ACROSS THE MOUNTAINS...PARTICULARLY NORTHERN MOUNTAIN ZONES.
IN ADDITION...SCATTERED CU FIELD SHOULD MOSTLY CLEAR OUT ACROSS THE
WEST AND SOUTH...BUT THINKING CLOUD COVER WILL HANG ON ACROSS THE
HIGHER TERRAIN COUNTIES OVERNIGHT.
UPPER LOW WILL BEGIN TO PUSH OFF TO THE SOUTH AND EAST LATER TONIGHT
AND ON SATURDAY...AS UPPER LEVEL RIDGE NUDGES IN FROM THE EAST. THIS
WILL LEAD TO A TREND OF WARMER TEMPERATURES...AND SOMEWHAT DRIER
WEATHER...ALTHOUGH SHOWERS AND STORMS WILL CONTINUE PARTICULARLY
DURING THE PEAK HEATING HOURS. MADE NO MAJOR CHANGES TO THE PREVIOUS
TEMPERATURE FORECAST OTHER THAN MINOR TWEAKS.
&&
.SHORT TERM /SATURDAY NIGHT THROUGH MONDAY NIGHT/...
THE UPPER LEVEL LOW WILL CONTINUE TO DRIFT SOUTH AND WEST DUE TO A
FAIRLY STRONG HIGH PRESSURE BUILDING ACROSS THE AREA FROM THE EAST.
STILL EXPECT DIURNAL SHOWERS AND THUNDERSTORM THROUGH THE PERIOD
WITH TEMPERATURE BEGINNING TO WARM.
&&
.LONG TERM /TUESDAY THROUGH FRIDAY/...
SUMMER PATTERN CONTINUES WITH A 598/599 MB HIGH OVER THE AREA. EVEN
THOUGH THE FORECAST AREA HAS BEEN WET IT WON/T TAKE LONG TO DRY OUT
BEING JULY. EXPECT WARM TEMPERATURES FOR THE FORECAST
AREA...POSSIBLE THE WARMEST TEMPERATURES SO FAR THIS SUMMER. RAISED
AFTERNOON HIGHS AND DEW POINTS. THERE WILL STILL BE MOISTURE AROUND
THE AREA TRAPPED UNDER THE HIGH THUS DIURNAL POPS. THE RIDGE BEGINS
TO FLATTEN OUT ON THURSDAY AND FRIDAY AS THE NEXT FRONTAL SYSTEM
APPROACHES THE OHIO VALLEY BY FRIDAY. TIMING WITH THE FRONT IS
STILL IFFY AS IT IS SEVEN DAYS OUT.
&&
.AVIATION /20Z FRIDAY THROUGH WEDNESDAY/...
18Z FRIDAY THRU 18Z SATURDAY... UPR LOW SLOWLY TREKKING SW INTO SE
KY BY THIS AFTN...WITH SCATTERED SHOWERS AND THUNDERSTORMS
DEVELOPING...PARTICULARLY ACROSS THE HIGHER TERRAIN COUNTIES...AND
ACROSS NORTHERN WV AND SOUTHEAST OHIO COUNTIES. EXPECT BRIEF MVFR
CONDITIONS IN VICINITY OF STORMS.
BULK OF CONVECTIVE ACTIVITY WILL DIE OFF AFTER 00Z...WITH A BRIEF
RETURN TO MAINLY VFR CONDITIONS MANY AREAS. HOWEVER...MVFR/IFR
STRATUS EXPECTED ONCE AGAIN ACROSS THE HIGHER TERRAIN
COUNTIES...WITH PATCHY MVFR/IFR FOG POSSIBLE ACROSS MUCH OF
LOWLANDS...PARTICULARLY IN AREAS THAT RECEIVE RAIN ON FRIDAY. ANY
FOG THAT IS ABLE TO DEVELOP AFTER 03Z WILL IMPROVE TO VFR AFTER
13Z. IFR/MVFR STRATUS ACROSS HIGHER TERRAIN COUNTIES WILL
GRADUALLY LIFT TO VFR AFTER 15-16Z.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 18Z SATURDAY...
SATURDAY...
FORECAST CONFIDENCE...MEDIUM.
ALTERNATE SCENARIOS: TIMING OF CONVECTION THIS AFTERNOON AND
EVENING COULD BE DIFFERENT THAN FORECAST. TIMING AND EXTENT OF
STRATUS ACROSS HIGHER TERRAIN COUNTIES TONIGHT...AS WELL AS FOG
CONDITIONS COULD VARY FROM CURRENT FORECAST.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
UTC 1HRLY 18 19 20 21 22 23 00 01 02 03 04 05
EDT 1HRLY 14 15 16 17 18 19 20 21 22 23 00 01
CRW CONSISTENCY H H H H H H H H H H H M
HTS CONSISTENCY H H H H H H H H H H H M
BKW CONSISTENCY M M M H H H H H M M M M
EKN CONSISTENCY H H L L L L L L H H H M
PKB CONSISTENCY H H H H H H H H H H H H
CKB CONSISTENCY H H H H H H H H H H H H
AFTER 18Z SATURDAY...
IFR IN FOG POSSIBLE SATURDAY NIGHT. BRIEF IFR IN THUNDERSTORMS OVER THE
WEEKEND.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...NONE.
OH...NONE.
KY...NONE.
VA...NONE.
&&
SYNOPSIS...FB/SL
NEAR TERM...SL
SHORT TERM...RPY
LONG TERM...FB
AVIATION...SLHazardous weather outlook, Jul 12, 1:57 PM EDT, 4 hours 42 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE CHARLESTON WV 157 PM EDT FRI JUL 12 2013 KYZ101>103-105-OHZ066-067-075-076-083>087-VAZ003-004-WVZ005>011- 013>020-024>040-046-047-131800- GREENUP-CARTER-BOYD-LAWRENCE KY-PERRY-MORGAN-ATHENS-WASHINGTON- JACKSON OH-VINTON-MEIGS-GALLIA-LAWRENCE OH-DICKENSON-BUCHANAN-WAYNE- CABELL-MASON-JACKSON WV-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-KANAWHA- ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-BRAXTON- GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-FAYETTE- NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH- 157 PM EDT FRI JUL 12 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST KENTUCKY...SOUTHEAST OHIO...SOUTHWEST VIRGINIA AND MUCH OF WEST VIRGINIA. .DAY ONE...THIS AFTERNOON AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
In the hours before
Special weather statement, Jul 12, 5:26 PM EDT, 1 hour 13 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE CHARLESTON WV 526 PM EDT FRI JUL 12 2013 WVZ016>019-029-122215- CALHOUN WV-GILMER WV-RITCHIE WV-ROANE WV-WIRT WV- 526 PM EDT FRI JUL 12 2013 ...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT NORTH CENTRAL ROANE...NORTHERN CALHOUN...SOUTH CENTRAL RITCHIE...SOUTHEASTERN WIRT AND WEST CENTRAL GILMER COUNTIES... AT 516 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED JUST NORTH OF GRANTSVILLE...MOVING WEST AT 10 MPH. VERY HEAVY RAIN WILL FALL FROM THIS THUNDERSTORM...AND WILL CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS. IN ADDITION...WIND GUSTS OF AROUND 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS THUNDERSTORM. THIS THUNDERSTORM WILL BE NEAR BROHARD AROUND 530 PM...MUNDAY AROUND 545 PM...ANNAMORIAH AROUND 600 PM AND CRESTON AROUND 615 PM. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. MOVE TO HIGHER GROUND. YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR BY USING THE TWITTER HASHTAG...NWSRLX. LAT...LON 3881 8139 3904 8145 3909 8095 3889 8088 50
Local storm report, Jul 12, 5:30 PM EDT, 1 hour 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
530 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL VIENNA 39.32N 81.54W
07/12/2013 E0.25 INCH WOOD WV PUBLIC
&&
EVENT NUMBER RLX1300758
JMLocal storm report, Jul 12, 5:55 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
555 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0555 PM HAIL BECKLEY 37.79N 81.19W
07/12/2013 E0.25 INCH RALEIGH WV PUBLIC
&&
EVENT NUMBER RLX1300759
JMSpecial weather statement, Jul 12, 6:21 PM EDT, 18 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
621 PM EDT FRI JUL 12 2013
WVZ034-035-122300-
RALEIGH WV-WYOMING WV-
621 PM EDT FRI JUL 12 2013
...A THUNDERSTORM WITH VERY HEAVY RAINFALL WILL AFFECT EASTERN
WYOMING AND SOUTH CENTRAL RALEIGH COUNTIES...
AT 618 PM EDT...A THUNDERSTORM WITH VERY HEAVY RAINFALL WAS LOCATED
11 MILES SOUTHWEST OF BECKLEY...MOVING SOUTHWEST AT 5 MPH.
WIND GUSTS TO 40 MPH AND PEA-SIZED HAIL ARE POSSIBLE WITH THIS
THUNDERSTORM.
THIS THUNDERSTORM WILL BE NEAR RHODELL AROUND 640 PM AND MABEN AROUND
700 PM.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER ON COUNTRY ROADS AND
FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.
YOU MAY REPORT SIGNIFICANT WEATHER BY POSTING YOUR REPORT TO THE
CHARLESTON WEST VIRGINIA NATIONAL WEATHER SERVICE FACEBOOK PAGE...OR
BY USING THE TWITTER HASHTAG...NWSRLX.
LAT...LON 3763 8161 3779 8131 3766 8116 3746 8138
3746 8141
08Local storm report, Jul 12, 6:33 PM EDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
633 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0633 PM HAIL ELKVIEW 38.43N 81.47W
07/12/2013 E0.88 INCH KANAWHA WV PUBLIC
&&
EVENT NUMBER RLX1300760
JMLocal storm report, Jul 12, 6:37 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
637 PM EDT FRI JUL 12 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0635 PM HAIL 3 W COAL FORK 38.32N 81.58W
07/12/2013 E0.25 INCH KANAWHA WV PUBLIC
&&
EVENT NUMBER RLX1300761
JMThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 12, 2:58 PM EDT | Special Weather Statement | RLX | Nicholas | 62 min |
| Jul 12, 3:36 PM EDT | Special Weather Statement | RLX | Doddridge, Harrison, Lewis | 39 min |
| Jul 12, 3:51 PM EDT | Special Weather Statement | RLX | Clay | 54 min |
| Jul 12, 4:23 PM EDT | Special Weather Statement | RLX | Doddridge, Pleasants, Ritchie, Tyler | 37 min |
| Jul 12, 5:26 PM EDT | Special Weather Statement | RLX | Wirt | 49 min |
| Jul 12, 5:41 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Mason, Wirt, Wood | 49 min |
| Jul 12, 6:18 PM EDT | Severe Thunderstorm Warning | RLX | Jackson, Kanawha, Roane | 27 min |
| Jul 12, 6:21 PM EDT | Special Weather Statement | RLX | Wyoming | 39 min |
| Jul 12, 6:51 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Putnam | 24 min |
| Jul 12, 6:57 PM EDT | Special Weather Statement | RLX | Putnam | 33 min |
| Jul 12, 7:15 PM EDT | Severe Thunderstorm Warning | RLX | Kanawha, Lincoln, Putnam | 45 min |
| Jul 12, 7:47 PM EDT | Special Weather Statement | RLX | Cabell | 28 min |
| Jul 12, 7:57 PM EDT | Flash Flood Warning | RLX | Cabell, Lincoln, Putnam | 93 min |
Nearby
Flash Flood Warnings in West Virginia, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.